Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 184, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 27, 2021, 6:19 PM CDT for Sabine Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 6:19 PM CDT (23:19 UTC)
- Expired
- Jul 27, 2021, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sabine Parish, LA
The radar
The Ft Polk radar (KPOE), 80 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1955 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
366 WUUS54 KSHV 272319 SVRSHV LAC085-280000- /O.NEW.KSHV.SV.W.0184.210727T2319Z-210728T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Shreveport LA 619 PM CDT Tue Jul 27 2021 The National Weather Service in Shreveport has issued a * Severe Thunderstorm Warning for... Central Sabine Parish in northwestern Louisiana... * Until 700 PM CDT. * At 619 PM CDT, a severe thunderstorm was located near Zwolle, or 29 miles south of Mansfield, moving southwest at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Many, Zwolle and Negreet. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3157 9380 3173 9362 3163 9345 3141 9357 TIME...MOT...LOC 2319Z 033DEG 11KT 3163 9358 HAIL...<.75IN WIND...60MPH $$ 04
2 follow-up statements
086 WWUS54 KSHV 272336 SVSSHV Severe Weather Statement National Weather Service Shreveport LA 636 PM CDT Tue Jul 27 2021 LAC085-280000- /O.CON.KSHV.SV.W.0184.000000T0000Z-210728T0000Z/ Sabine LA- 636 PM CDT Tue Jul 27 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL SABINE PARISH... At 636 PM CDT, a severe thunderstorm was located near Many, or 22 miles northwest of Anacoco, moving south at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Many, Zwolle and Negreet. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3153 9374 3166 9365 3160 9347 3141 9357 TIME...MOT...LOC 2336Z 007DEG 17KT 3152 9356 HAIL...<.75IN WIND...60MPH $$ 04
766
WWUS54 KSHV 272351
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
651 PM CDT Tue Jul 27 2021
LAC085-280001-
/O.EXP.KSHV.SV.W.0184.000000T0000Z-210728T0000Z/
Sabine LA-
651 PM CDT Tue Jul 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SABINE PARISH WILL
EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and is exiting the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3153 9374 3166 9365 3160 9347 3141 9357
TIME...MOT...LOC 2351Z 033DEG 11KT 3148 9359
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:33 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 27, 2:33 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
233 PM CDT Tue Jul 27 2021
.SHORT TERM.../Tonight through Wednesday Night/
For the rest of Tuesday...Latest radar imagery is starting to
light up early this afternoon with showers and thunderstorms.
Expecting this activity to continue through the afternoon before
generally diminishing after sunset. There is a chance that a few
thunderstorms could produce a few strong downbursts that will
bring gusty winds at times and perhaps some small hail. Surface
observations are showing high temperatures ranging from the 80s to
upper 90s across the region with heat indices in the lower to mid
100s. The convection and cloud cover could really impact how much
warmer we get this afternoon, so while some forecasted highs will
be achieved, others may not make it.
As mentioned earlier, any showers and thunderstorms that do
develop this afternoon will begin to diminish shortly after
sunset, with only a few lingering showers possible. PoPs will then
begin to increase once again early Wednesday morning across
portions of deep east Texas, spreading to adjacent areas in
Louisiana through the day. The best chances for showers and
thunderstorms on Wednesday will generally be along and south of
I-20. Perhaps a few showers will be possible north of I-20, but no
farther than the I-30 corridor. Once again, showers and
thunderstorms during the day Wednesday will quickly diminish
shortly after sunset.
As for temperatures, overnight lows will generally be around the
mid 70s across the region tonight with a similar rinse and repeat
set-up for Wednesday night. High temperatures on Wednesday will
once again hover around the mid 90 degree mark across the region.
However, couple that with our high dewpoints and once again we
will reach afternoon heat indices ranging from 105 to 109 degrees.
As such, have maintained our daily Heat Advisory which will go
into effect at 17z Wednesday and continue through 00z. /33/
.LONG TERM.../Thursday through Tuesday/
Upper ridging centered over the Central Plains will continue to
expand southeastward across the region into the Lower MS Valley and
across portions of the SE CONUS. This should result in slightly
warmer temps and mostly dry conditions for the end of the work week
into the first half of next weekend. Some weakness aloft along the
Srn periphery of the ridge axis could allow for some seabreeze and
isolated afternoon convection during this timeframe, with the best
chances along and south of the US HWY 84 corridor of Deep East Texas
and adjacent Central Louisiana. Afternoon highs will likely top out
in the upper 90s during this period, with some guidance suggesting
lower 100s across a large portion of the region. Decided to go
conservative a bit and keep highs just shy of that, but some
isolated triple digit marks are very possible. It appears that Heat
Advisories will be needed as these temps combined with upper 60s to
lower 70 dewpoints will keep heat indices near or above 105
degrees.
By Sunday, the upper level pattern across the region will start to
change. The upper ridge will start to retrograde westward into the
Rockies, as a longwave trough begins to dig southward out of the
Midwest into the SE CONUS and Lower Mississippi Valley, bringing a
weak cool front into Central OK/AR Sunday. This boundary will
continue to slowly drop southward into the northern sections of the
CWA by Monday and eventually through the entire CWA on Tuesday.
Convection is expected to increase along the frontal boundary Sunday,
eventually moving into our northern zones by late Sunday afternoon
into Sunday evening. This convection will likely continue into
Monday and Tuesday, as the boundary slowly moves through the region.
There could be some compressional warming ahead of the boundary,
which could factor into max temps Monday for areas near the I-20
corridor. But at this time, decided to stay with NBM and keep highs
in the low to mid 90s, as cloud cover could offset the compressional
heating. Overall, rain and cloud cover should give us lower max
temps for the first half of next week, bringing some relief from the
heat. /20/
&&
.AVIATION...
For the 27/18z TAFs...Widespread VFR conditions prevail for all
terminals this afternoon with mention of VCTS through the rest of
this afternoon. The only exception comes for KTXK where some haze
has been reported one and off for the past little while,
occasionally limiting visibility to below 6sm. Radar imagery from
this afternoon is showing an increase in shower and thunderstorm
activity, mainly in southeast Oklahoma and north central Louisiana
as of 27/17z. Expecting this activity to increase in coverage this
afternoon, so will leave mention of thunder in for most terminals.
Should anything impact a TAF site, will update with amendments.
Otherwise, looks like some patchy fog could develop towards
Wednesday morning for portions of the area, so have mention of
some BR conditions Wednesday morning. /33/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 96 77 98 / 30 30 10 20
MLU 76 95 77 97 / 30 30 10 20
DEQ 75 96 75 98 / 20 10 0 10
TXK 77 96 77 98 / 20 10 0 10
ELD 74 95 74 98 / 30 20 0 10
TYR 77 95 77 96 / 20 30 10 20
GGG 75 94 76 96 / 20 30 10 20
LFK 75 95 76 96 / 30 50 10 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
Heat Advisory from noon to 7 PM CDT Wednesday for ARZ050-051-
059>061-070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
Heat Advisory from noon to 7 PM CDT Wednesday for LAZ001>006-
010>014-017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
Heat Advisory from noon to 7 PM CDT Wednesday for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
Heat Advisory from noon to 7 PM CDT Wednesday for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
33/20/33Hazardous weather outlook, Jul 27, 2:48 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 248 PM CDT Tue Jul 27 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-282000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 248 PM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Heat Advisory is in effect today for all of the Four State Region. Temperatures will again climb into the mid 90s this afternoon across the area, and when combined with the humidity, will result in heat indices ranging from 105 to 110 degrees. In addition, scattered showers and thunderstorms are expected to develop today over much of the area, as an upper level disturbance drifts west southwest over the region. Isolated strong storms can not be ruled out, with locally gusty winds and brief heavy rainfall possible. These storms will gradually diminish later this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Hot and humid conditions will continue across the region throughout the remainder of this week through this weekend, with heat indices nearing or exceeding 105 degrees each day. Isolated to widely scattered showers and thunderstorms will be possible Wednesday over East Texas and North Louisiana, as an upper level disturbance lingers over these areas. Any showers and thunderstorms will become more isolated Thursday through the weekend over Deep East Texas and Northcentral Louisiana, as an upper level ridge of high pressure builds southeast into the region. This will also result in the hottest temperatures so far this summer across the area, with readings nearing 100 degrees. However, a weak cool front will begin to drift south into the region Monday, which will focus an increase in showers and thunderstorms, as well as slightly cooler temperatures. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight.
In the hours before
Special weather statement, Jul 27, 5:04 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
504 PM CDT Tue Jul 27 2021
LAZ010-011-017-018-272230-
De Soto LA-Natchitoches LA-Red River LA-Sabine LA-
504 PM CDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...SOUTHERN
RED RIVER...WEST CENTRAL NATCHITOCHES AND NORTHERN SABINE PARISHES
UNTIL 530 PM CDT...
At 504 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Coushatta, or 20 miles west of Natchitoches, moving
southwest at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Pleasant Hill, Lake End, Pelican, Ajax and Marthaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3176 9347 3182 9354 3188 9359 3196 9334
3189 9325 3172 9341
TIME...MOT...LOC 2204Z 056DEG 7KT 3185 9343
04Special weather statement, Jul 27, 5:17 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Shreveport LA 517 PM CDT Tue Jul 27 2021 ARZ072-073-272245- Union AR-Columbia AR- 517 PM CDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EAST CENTRAL COLUMBIA COUNTIES UNTIL 545 PM CDT... At 517 PM CDT, Doppler radar was tracking a strong thunderstorm near Lisbon, or 8 miles west of Smackover, moving west at 5 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mount Holly, Lisbon, Marysville, Medlock and Cairo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3324 9275 3318 9298 3338 9306 3337 9279 TIME...MOT...LOC 2217Z 074DEG 6KT 3332 9287 04
Special weather statement, Jul 27, 5:37 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Shreveport LA 537 PM CDT Tue Jul 27 2021 ARZ050-051-059-060-272300- Howard AR-Hempstead AR-Sevier AR-Little River AR- 537 PM CDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LITTLE RIVER...WEST CENTRAL HEMPSTEAD...SOUTHEASTERN SEVIER AND SOUTHEASTERN HOWARD COUNTIES UNTIL 600 PM CDT... At 537 PM CDT, Doppler radar was tracking a strong thunderstorm near Saratoga, or 10 miles south of Mineral Springs, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Saratoga, Millwood and Bright Star. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3379 9383 3367 9383 3365 9405 3384 9406 TIME...MOT...LOC 2237Z 097DEG 11KT 3372 9393 04
Special weather statement, Jul 27, 5:53 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Shreveport LA 553 PM CDT Tue Jul 27 2021 LAZ003-004-272330- Claiborne LA-Webster LA- 553 PM CDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WEBSTER AND NORTHWESTERN CLAIBORNE PARISHES UNTIL 630 PM CDT... At 553 PM CDT, Doppler radar was tracking a strong thunderstorm near Shongaloo, or 11 miles northwest of Homer, moving southwest at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Haynesville, Shongaloo, Evergreen and Leton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3302 9309 3292 9297 3276 9326 3292 9337 TIME...MOT...LOC 2253Z 056DEG 8KT 3289 9322 04
Special weather statement, Jul 27, 5:57 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
557 PM CDT Tue Jul 27 2021
ARZ050-051-059-060-272330-
Howard AR-Hempstead AR-Sevier AR-Little River AR-
557 PM CDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...WEST
CENTRAL HEMPSTEAD...SOUTHEASTERN SEVIER AND SOUTHERN HOWARD COUNTIES
UNTIL 630 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, or 9 miles east of Ashdown, moving southwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Saratoga, Bright Star, Millwood and Red Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3376 9386 3369 9384 3358 9401 3374 9414
3380 9405 3380 9394
TIME...MOT...LOC 2257Z 056DEG 7KT 3371 9396
04Special weather statement, Jul 27, 6:01 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
601 PM CDT Tue Jul 27 2021
LAZ010-017-018-TXZ153-272345-
De Soto LA-Natchitoches LA-Sabine LA-Shelby TX-
601 PM CDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DE SOTO...WEST
CENTRAL NATCHITOCHES...SABINE PARISHES IN NORTHWESTERN LOUISIANA AND
SOUTHEASTERN SHELBY COUNTIES UNTIL 645 PM CDT...
At 601 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Converse to 9 miles southwest of
Natchitoches. Movement was southwest at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Natchitoches, Many, Zwolle, Converse, Patroon, Oak Grove, Pleasant
Hill, Provencal, Huxley, Noble, Fisher, Robeline, Hurstown, Belmont,
Negreet, Toledo Bend Reservoir North, Jordans Store, Marthaville and
Hagewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3150 9372 3151 9371 3151 9374 3153 9375
3152 9377 3155 9382 3157 9382 3159 9384
3161 9390 3161 9391 3168 9404 3191 9367
3170 9308 3141 9357
TIME...MOT...LOC 2301Z 054DEG 21KT 3181 9376 3165 9319
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:13 PM CDT | Special Weather Statement | SHV | LaSalle | 47 min |
| Jul 27, 2:18 PM CDT | Heat Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 29 hr |
| Jul 27, 3:38 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 52 min |
| Jul 27, 4:01 PM CDT | Special Weather Statement | SHV | Bienville | 44 min |
| Jul 27, 4:29 PM CDT | Special Weather Statement | SHV | Red River | 31 min |
| Jul 27, 4:38 PM CDT | Special Weather Statement | SHV | Bienville | 37 min |
| Jul 27, 4:57 PM CDT | Special Weather Statement | SHV | Red River | 33 min |
| Jul 27, 5:04 PM CDT | Special Weather Statement | SHV | Red River | 26 min |
| Jul 27, 5:53 PM CDT | Special Weather Statement | SHV | Claiborne | 37 min |
| Jul 27, 6:01 PM CDT | Special Weather Statement | SHV | Sabine | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.